PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of jrsocmedLink to Publisher's site
 
J R Soc Med. 1995 June; 88(6): 356P–357P.
PMCID: PMC1295248

Long-term sequelae of Palmar-Plantar erythrodysaesthesia syndrome secondary to 5-fluorouracil therapy.

Abstract

Palmar-Plantar erythrodyasesthesia syndrome has been reported as a temporary complication of 5-fluorouracil therapy consisting of a debilitating erythema and tenderness of the skin of hands and feet. The syndrome has previously been observed to respond rapidly to either temporary cessation of chemotherapy or pyridoxine with little residual disability. We report a case which was characterized by persistent morbidity necessitating prolonged discontinuation of treatment.

Full text

Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (295K), or click on a page image below to browse page by page. Links to PubMed are also available for Selected References.

Selected References

These references are in PubMed. This may not be the complete list of references from this article.
  • Atkins JN. Fluorouracil and the palmar-plantar erythrodysesthesia syndrome. Ann Intern Med. 1985 Mar;102(3):419–419. [PubMed]
  • Lokich JJ, Moore C. Chemotherapy-associated palmar-plantar erythrodysesthesia syndrome. Ann Intern Med. 1984 Dec;101(6):798–799. [PubMed]
  • Curran CF, Luce JK. Fluorouracil and palmar-plantar erythrodysesthesia. Ann Intern Med. 1989 Nov 15;111(10):858–858. [PubMed]
  • Feldman LD, Ajani JA. Fluorouracil-associated dermatitis of the hands and feet. JAMA. 1985 Dec 27;254(24):3479–3479. [PubMed]
  • Vukelja SJ, Lombardo FA, James WD, Weiss RB. Pyridoxine for the palmar-plantar erythrodysesthesia syndrome. Ann Intern Med. 1989 Oct 15;111(8):688–689. [PubMed]

Articles from Journal of the Royal Society of Medicine are provided here courtesy of Royal Society of Medicine Press